Tags

Type your tag names separated by a space and hit enter

[Dermatomyositis-like syndrome revealing statin-induced necrotizing autoimmune myopathy with anti-HMGCR antibodies].
Ann Dermatol Venereol. 2019 Sep; 146(8-9):550-556.AD

Abstract

BACKGROUND

Statin-induced necrotizing autoimmune myopathy (NAM) has been recently characterized. Herein we report an accurate description of the clinical and histological characteristics of cutaneous rash associated with NAM.

PATIENTS AND METHODS

A 61-year-old woman presented a skin rash involving the face, the chest and the back of the hands with heliotropic distribution coupled with proximal symmetrical muscle weakness. Rosuvastatin had been introduced 8 months earlier. Creatinine kinase levels were dramatically raised. Screening for lupus and dermatomyositis antibodies were negative. The cutaneous histology was consistent with neutrophilic lupus while a muscle biopsy revealed no inflammation but showed necrotic and regenerative myofibres. Finally, antibodies directed against 3-hydroxy-3-methylglutaryl-coenzyme A reductase (HMGCR) were found at high levels (1658UA/ml vs. normal<13.0UA/ml), resulting in diagnosis of necrotizing autoimmune myopathy (NAM). Intensive immunosuppressive therapy resulted in excellent improvement.

DISCUSSION

NAM is a severe acquired autoimmune myopathy characterised by severe proximal weakness and specific positive antibodies (anti-HMGCR or anti-signal recognition particle). It is classically associated with statin use. Some extra-muscular symptoms have been described in previous studies. We report the third accurate description of cutaneous rash associated with statin-induced NAM involving HMGCR antibodies. The skin rash was evocative of connective tissue disease and our diagnosis was based on immunology and muscle histology.

CONCLUSION

Dermatologists must be able to recognise this rare entity of "pseudo-dermatomyositis" and then discontinue statin intake if present and carry out further investigations consisting of muscle biopsy and serological tests.

Authors+Show Affiliations

Service de dermatologie, hôpital Bichat, Assistance publique des Hôpitaux de Paris (AP-HP), 46, rue Henri-Huchard, 75018 Paris, France. Electronic address: marie_merlant@hotmail.fr.Service de dermatologie, hôpital Bichat, Assistance publique des Hôpitaux de Paris (AP-HP), 46, rue Henri-Huchard, 75018 Paris, France.Service de dermatologie, hôpital Bichat, Assistance publique des Hôpitaux de Paris (AP-HP), 46, rue Henri-Huchard, 75018 Paris, France.Service de dermatologie, hôpital Bichat, Assistance publique des Hôpitaux de Paris (AP-HP), 46, rue Henri-Huchard, 75018 Paris, France.Service de médecine interne, hôpital Bichat, Assistance publique des Hôpitaux de Paris (AP-HP), 46, rue Henri-Huchard 75018 Paris, France.Service d'anatomopathologie, hôpital Bichat, Assistance publique des Hôpitaux de Paris (AP-HP), 46, rue Henri-Huchard, 75018 Paris, France.Service de dermatologie, hôpital Bichat, Assistance publique des Hôpitaux de Paris (AP-HP), 46, rue Henri-Huchard, 75018 Paris, France.

Pub Type(s)

Case Reports
Journal Article

Language

fre

PubMed ID

30929872

Citation

Merlant, M, et al. "[Dermatomyositis-like Syndrome Revealing Statin-induced Necrotizing Autoimmune Myopathy With anti-HMGCR Antibodies]." Annales De Dermatologie Et De Venereologie, vol. 146, no. 8-9, 2019, pp. 550-556.
Merlant M, Fite C, Kottler D, et al. [Dermatomyositis-like syndrome revealing statin-induced necrotizing autoimmune myopathy with anti-HMGCR antibodies]. Ann Dermatol Venereol. 2019;146(8-9):550-556.
Merlant, M., Fite, C., Kottler, D., Maisonobe, L., Dossier, A., Deschamps, L., & Descamps, V. (2019). [Dermatomyositis-like syndrome revealing statin-induced necrotizing autoimmune myopathy with anti-HMGCR antibodies]. Annales De Dermatologie Et De Venereologie, 146(8-9), 550-556. https://doi.org/10.1016/j.annder.2018.12.010
Merlant M, et al. [Dermatomyositis-like Syndrome Revealing Statin-induced Necrotizing Autoimmune Myopathy With anti-HMGCR Antibodies]. Ann Dermatol Venereol. 2019;146(8-9):550-556. PubMed PMID: 30929872.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Dermatomyositis-like syndrome revealing statin-induced necrotizing autoimmune myopathy with anti-HMGCR antibodies]. AU - Merlant,M, AU - Fite,C, AU - Kottler,D, AU - Maisonobe,L, AU - Dossier,A, AU - Deschamps,L, AU - Descamps,V, Y1 - 2019/03/29/ PY - 2018/05/07/received PY - 2018/08/09/revised PY - 2018/12/03/accepted PY - 2019/4/2/pubmed PY - 2020/2/23/medline PY - 2019/4/2/entrez KW - Anti HMGCR antibody KW - Anticorps anti-HMGCR KW - Autoimmune myopathy KW - Immunity KW - Myopathie auto-immune KW - Rosuvastatin KW - Rosuvastatine KW - Statin KW - Statine SP - 550 EP - 556 JF - Annales de dermatologie et de venereologie JO - Ann Dermatol Venereol VL - 146 IS - 8-9 N2 - BACKGROUND: Statin-induced necrotizing autoimmune myopathy (NAM) has been recently characterized. Herein we report an accurate description of the clinical and histological characteristics of cutaneous rash associated with NAM. PATIENTS AND METHODS: A 61-year-old woman presented a skin rash involving the face, the chest and the back of the hands with heliotropic distribution coupled with proximal symmetrical muscle weakness. Rosuvastatin had been introduced 8 months earlier. Creatinine kinase levels were dramatically raised. Screening for lupus and dermatomyositis antibodies were negative. The cutaneous histology was consistent with neutrophilic lupus while a muscle biopsy revealed no inflammation but showed necrotic and regenerative myofibres. Finally, antibodies directed against 3-hydroxy-3-methylglutaryl-coenzyme A reductase (HMGCR) were found at high levels (1658UA/ml vs. normal<13.0UA/ml), resulting in diagnosis of necrotizing autoimmune myopathy (NAM). Intensive immunosuppressive therapy resulted in excellent improvement. DISCUSSION: NAM is a severe acquired autoimmune myopathy characterised by severe proximal weakness and specific positive antibodies (anti-HMGCR or anti-signal recognition particle). It is classically associated with statin use. Some extra-muscular symptoms have been described in previous studies. We report the third accurate description of cutaneous rash associated with statin-induced NAM involving HMGCR antibodies. The skin rash was evocative of connective tissue disease and our diagnosis was based on immunology and muscle histology. CONCLUSION: Dermatologists must be able to recognise this rare entity of "pseudo-dermatomyositis" and then discontinue statin intake if present and carry out further investigations consisting of muscle biopsy and serological tests. SN - 0151-9638 UR - https://www.unboundmedicine.com/medline/citation/30929872/[Dermatomyositis_like_syndrome_revealing_statin_induced_necrotizing_autoimmune_myopathy_with_anti_HMGCR_antibodies]_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0151-9638(19)30084-5 DB - PRIME DP - Unbound Medicine ER -